# SDR QMLA2014102214122

- Difficulty date: October 12, 2014
- Submitted: October 14, 2014
- Operation: Air carrier
- Aircraft: N350LN
- Make and model: Snias AS350B2
- Aircraft serial: 3708
- Aircraft time: 5,693 hours
- Engine: Tmeca ARRIEL1D1
- Engine time: 5,693 hours, 12,987 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Compressor
- Part number: 59008
- Part serial: 1597811080
- Condition: Failed
- Location: Ac Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

DURING THE RETURN FLIGHT TEN MILES NORTH OF OUR BASE, THE MEDICAL CREW & I SMELLED FUMES IN THE COCKPIT.  THE SMELL WAS COMING THROUGH THE AIR CONDITIONER VENTS, TURNED THE AIR CONDITIONER SYS OFF.  THE SMELL IMMEDIATELY DISSIPATED & CONTINUED THE FLIGHT TO A NORMAL LANDING.  THE POST FLIGHT INSPECTION SHOWED WHAT APPEARED TO BE AN OIL FILM ON THE DRIVE BELT, DOCUMENTED THE DISCREPANCY & TOOK THE ACFT OUT OF SERVICE.  CHECKED THE AIR CONDITIONER WHILE I GND RAN THE ACFT & HE REPORTED THAT THE COMPRESSOR PULLEY WAS WOBBLING & THE DRIVE BELT WAS DRIFTING FWD ON THE PULLEY MAKING CONTACT WITH THE AFT HOUSING OF THE COMPRESSOR & A WIRE THAT IS CONNECTED TO THE AFT HOUSING, THE BELT HAD WORN THE INSULATION OFF OF THE END OF THE WIRE.  THE AIR CONDITIONER COMPRESSOR HAD FAILED IN FLIGHT.  PERFORMED GND RUNS & DETERMINED THAT IT CAN BE MEL'D WITH THE AIR CONDITIONING SYS INOPERATIVE.  PULLED CB & TAGGED SYS.
